Aa
Aa
A
A
A
Close
895401 tn?1302792967

can bipolar go high with ventolin

I suffer from bipolar and recently have started using  a ventolin inhaler.....each time I do I find myself going high...is this possible or is it coincidence?
I am also propranolol

thanks in advance
6 Responses
Sort by: Helpful Oldest Newest
242532 tn?1269550379
MEDICAL PROFESSIONAL
it is probably more than a coincidence.  The medication you are taking for asthma is a very active medication and can have a very stimulating effect which can show itself in many different ways in many different ways.
Helpful - 1
Avatar universal
That was a long time to be sick (minor in comparison to mental health issues for most though, still not very nice).

If there are no other precipitating factors then it is possible through process of elimination to suggest that the ventolin is the cause.

I expect the ventolin would give you some physiological response, not sure if they, or the side-effects, are being misinterpreted as manic symptoms.  You will know your body best though.

It could be a drug reaction or even just because you're feeling more vulnerable at this time due to the flu, chest infection and now breathing difficulties.

I have absolutely no idea when it comes to medication so you'll have to wait for the doctors response.  You may also like to schedule an appointment to see you psychiatrist.  ??
Helpful - 0
895401 tn?1302792967
I have had probs with breathing since having swine flu in august  as had a chest infection for twelve weeks.

thanks for reply
Helpful - 0
Avatar universal
I don't know.  It sounds like it could be from the ventolin.  
The propranolol could be causing the difficulty in breathing (requiring the ventolin).

I use bricanyl to manage my asthma and find that it increases my anxiety.

This is something you should discuss with your doctor.
Helpful - 0
895401 tn?1302792967
thanks for your replies
Helpful - 0
1229112 tn?1268182093
hi,

i have the exact same response! when i have Ventolin i usually have a strange "high" feeling followed by panic attacks or ongoing anxiety... my GP said it was just coincidence but i swear its something more!

emmy
Helpful - 0

You are reading content posted in the Depression/Mental Health Forum

Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area